Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Feeling low.

(8 Posts)
pippalee Sat 28-May-11 21:51:40

Hi everyone. I have been on a rollercoaster ride this past nine months after seperating from my husband.I am now in another country on my own. I have been having councelling and at my last session they wanted to call the mental health team. I felt freaked out by this but looking back I can see why.I am a single parent and havnt had a break in a really long time.I dont have a support network and have been suffering headaches for the past three weeks.They are really getting me down.I take St Johns Wort and other vitamins and get exercise but am really feeling at an all time low.My children must be so sick of me telling them to be quiet but I am just in so much pain.Does anyone have any experience of AD's and is there anything else I can try.I will go on them as a last resort, but I really have to do something before these mood swings get out of hand.

madmouse Sat 28-May-11 21:58:03

Why do you want to leave ADs as a last resort when you are already ill enough to cause such concern? if you are moderately to severely depressed they are the appropriate treatment.

Is it possible for you to move back to the UK to be closer to family and friends?

pippalee Sat 28-May-11 22:03:58

Thank you for replying Madmouse, just made me feel so much better seeing a message. As a teenager I got into a lot of high class alternatives that were so bad for me and as a result I went to rehab and have not gone back since, I very rarely even tough a glass of wine these days.But I do feel that it is time as I am not coping.Trouble is I know that you can feel worse for a few weeks and right now I couldnt cope with feeling any worse than i already do? I am in my own country now, but my family and friends are just not able to help.

pippalee Sat 28-May-11 22:05:21

Was trying to say, I just feel a little apprehensive about AD's due to my addictive nature.

madmouse Sat 28-May-11 22:21:42

It sounds like you have good reason to be cautious about meds and you will definitely want to do what you can to avoid taking any benzos such as diazepam. But most ADs are not addictive in nature - you do not crave more of them as times go by and they do not give your body a 'high'. The withdrawal effects are due to your body making slightly less serotonin while you are on ADs as your ADs make more available, so a quick coming off meds can make you feel awful. But that's not the same as addiction.

pippalee Sat 28-May-11 22:47:34

Thanks MM, I am going to talk to my doctor in the morning.

nomadwantshome Sun 29-May-11 06:57:31

Pippa I can empathize with being in a new place with no support network. It must be doubly hard for you as a single parent bless you. Ads aren't addictive as previous poster said. I'm not waving the flag of ads as in an ideal world I wouldn't want to be on them but they do help. I tried coming off them without the help of gp and it all went wrong! Now I'm back on them and I'll be careful to follow the gps advice.
Have you spoken to the gp about your headaches?

pippalee Sun 29-May-11 20:57:29

Hi Nomad, thank you for the feedback. I really think AD's might be the way to go for a little while at least. Did it take some time for you to feel ok again after starting out?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now